Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 20, NWS Flagstaff, AZ

May 7, 20114 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 7, 2011, 3:10 PM MST for 4 counties in Arizona. It took effect at May 8, 2011, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 7, 2011, 3:10 PM MST (22:10 UTC)
In effect from
May 8, 2011, 10:00 AM MST
Expired
May 8, 2011, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3151 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS75 KFGZ 072210
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
310 PM MST SAT MAY 7 2011

...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA ON SUNDAY...

.AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN ARIZONA
ON SUNDAY.

AZZ004-006>008-015>017-090300-
/O.NEW.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW
310 PM MST SAT MAY 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. 


* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-
  MORNING...THEN CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF
  FLAGSTAFF.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-090300-
/O.NEW.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
310 PM MST SAT MAY 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY. 


* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-MORNING...THEN
  CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION. LOCAL AREAS OF BLOWING DUST AND
  REDUCED VISIBILITIES WILL ALSO BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
385 
WWUS75 KFGZ 081017
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
317 AM MST SUN MAY 8 2011

...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA ON SUNDAY...

.AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN
ARIZONA TODAY.

AZZ004-006>008-015>017-090300-
/O.CON.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW
317 AM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-
  MORNING...THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL
  DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE SAN
  FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM DONEY
  PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO HAVE
  STRONG WINDS THROUGH THE NIGHT.

* WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-090300-
/O.CON.KFGZ.WI.Y.0020.110508T1700Z-110509T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
317 AM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: EXPECT WINDS TO INCREASE SIGNIFICANTLY BY MID-
  MORNING...THEN CONTINUE INTO THE EARLY EVENING. WINDS WILL
  DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF KAIBAB
  PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL CONTINUE
  TO HAVE STRONG WINDS THROUGH THE NIGHT.

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
840 
WWUS75 KFGZ 081853
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1153 AM MST SUN MAY 8 2011

...STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA TODAY...

.AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN
ARIZONA TODAY.

AZZ004-006>008-015>017-090300-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...FLAGSTAFF...SHOW LOW
1153 AM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL
  DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE SAN
  FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM DONEY
  PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO HAVE STRONG
  WINDS THROUGH THE NIGHT.

* WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009>014-039-040-090300-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
1153 AM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL DECREASE
  IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF KAIBAB
  PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL CONTINUE
  TO HAVE STRONG WINDS THROUGH THE NIGHT.

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
429 
WWUS75 KFGZ 082159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
259 PM MST SUN MAY 8 2011

...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA...

.AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN
ARIZONA TODAY AND AGAIN ON MONDAY.

AZZ016-017-090600-
/O.NEW.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
259 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL 
  DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW
  HOURS AFTER SUNRISE ON MONDAY. 

* WINDS: TODAY...SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS OF
  40 TO 50 MPH. ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH
  WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  HIGHWAY 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-039-040-090600-
/O.NEW.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
259 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL
  DECREASE IN MOST AREAS OVERNIGHT BUT BECOME STRONG AGAIN A FEW
  HOURS AFTER SUNRISE ON MONDAY.

* WINDS: TODAY...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 MPH.
  ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45
  TO 55 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY 
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>008-015-090300-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...FLAGSTAFF
259 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL 
  DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF THE 
  SAN FRANCISCO PEAKS...INCLUDING DONEY PARK AND HIGHWAY 89 FROM 
  DONEY PARK TO WUPATKI NATIONAL MONUMENT...WILL CONTINUE TO 
  HAVE STRONG WINDS THROUGH THE NIGHT. 

* WINDS: SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  INTERSTATE 40 THROUGH FLAGSTAFF AND HIGHWAY 89A NORTH OF 
  FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-009-090300-
/O.CON.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
INCLUDING THE CITY OF...PAGE
259 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: EXPECT STRONG WINDS INTO THE EARLY EVENING. WINDS WILL 
  DECREASE IN MOST AREAS OVERNIGHT...HOWEVER AREAS EAST OF 
  KAIBAB PLATEAU...INCLUDING HIGHWAY 89A NEAR HOUSE ROCK...WILL 
  CONTINUE TO HAVE STRONG WINDS THROUGH THE NIGHT. 

* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING 
  HIGHWAY 89A. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
288 
WWUS75 KFGZ 090254
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
754 PM MST SUN MAY 8 2011

...STRONG WINDS ACROSS PORTIONS OF NORTHERN ARIZONA...

.AN APPROACHING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO MUCH OF NORTHERN
ARIZONA AGAIN ON MONDAY.

AZZ016-017-091100-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
/O.CON.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
754 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. 


* TIMING: WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME
  STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY.

* WINDS: ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS
  OF 45 TO 55 MPH.

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  HIGHWAY 260.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010>014-039-040-091100-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
/O.CON.KFGZ.WI.Y.0021.110509T1400Z-110510T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
754 PM MST SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST MONDAY. 


* TIMING: WINDS WILL DECREASE IN MOST AREAS OVERNIGHT BUT BECOME
  STRONG AGAIN A FEW HOURS AFTER SUNRISE ON MONDAY.

* WINDS: TODAY...SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 
  45 MPH. ON MONDAY...SOUTHWEST WINDS FROM 25 TO 35 MPH WITH 
  GUSTS OF 45 TO 55 MPH. 

* IMPACTS: EXPECT DIFFICULT TRAVEL ON AREA ROADWAYS INCLUDING
  INTERSTATE 40 FROM WINSLOW TO THE NEW MEXICO LINE AND HIGHWAY
  191 IN THE NAVAJO NATION. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES WILL ALSO BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006>008-015-090400-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...FLAGSTAFF
754 PM MST SUN MAY 8 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS WILL SLOWLY DIMINISH THIS EVENING IN MOST LOCATIONS THUS THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

STRONG WINDS MAY PERSIST OVERNIGHT DOWNWIND OF THE SAN FRANCISCO
PEAKS INCLUDING HIGHWAY 89 AND DONEY PARK WHERE WINDS MAY GUST TO
40 TO 50 MPH.

$$

AZZ005-009-090400-
/O.EXP.KFGZ.WI.Y.0020.000000T0000Z-110509T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
INCLUDING THE CITY OF...PAGE
754 PM MST SUN MAY 8 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS WILL SLOWLY DIMINISH THIS EVENING IN MOST LOCATIONS THUS
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

STRONG WINDS MAY PERSIST OVERNIGHT DOWNWIND OF THE KAIBAB PLATEAU
IN HOUSE ROCK VALLEY WHERE WINDS MAY GUST 40 TO 50 MPH.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 7, 2:30 PM MST, 40 minutes earlier.

Area forecast discussion, May 7, 2:30 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT MAY 7 2011

.SYNOPSIS...EXPECT MOSTLY CLEAR SKIES AND FAIR WEATHER OVERNIGHT. ON
SUNDAY AND MONDAY...LOW PRESSURE MOVING ACROSS THE WESTERN UNITED
STATES WILL PRODUCE STRONG SOUTHWEST WINDS. LOCAL AREAS OF BLOWING
DUST WILL BE POSSIBLE. IN ADDITION...MUCH COOLER TEMPERATURES ARE ON
THE WAY...15 TO 20 DEGREES LOWER BY MONDAY AND TUESDAY. AS COLD AND
MOIST AIR MOVES IN WITH THE LOW ON MONDAY AND TUESDAY THERE WILL
ALSO BE A CHANCE OF SHOWERS.

&&

.DISCUSSION...A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
WESTERN UNITED STATES OVER THE NEXT SEVERAL DAYS BRINGING STRONG
WINDS...MUCH COOLER TEMPERATURES AND AN INCREASED CHANCE OF SHOWERS.

FOR SUNDAY...LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL BEGIN TO
MOVE ACROSS THE WESTERN UNITED STATES. IN RESPONSE TO THE APPROACHING
COLD FRONT WINDS ALOFT WILL STRENGTHEN. IN ADDITION...FALLING
SURFACE PRESSURE ACROSS THE GREAT BASIN WILL RESULT IN STRONG
SURFACE PRESSURE GRADIENTS OVER NORTHERN ARIZONA. WITH DAYTIME
HEATING...STRONGER WINDS WILL MIX TO THE SURFACE AND USUALLY BECOME
EXTREMELY GUSTY WHEN SURFACE PRESSURE GRADIENTS ARE STRENGTHENING.
AS A RESULT...EXPECTING WIDESPREAD SOUTHWEST WINDS SUSTAINED AT 20
TO 30 MPH WITH GUSTS OF 40 TO 50 MPH.  AREAS OF BLOWING DUST WILL BE
POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE
NAVAJO NATION. A WIND ADVISORY IS IN EFFECT FOR SUNDAY. IT WILL
MAINLY BE DRY SUNDAY AND WITH STRONG WINDS AND RED FLAG WARNING IS
IN EFFECT FOR SUNDAY.

SUNDAY NIGHT...AS THE COLD FRONT APPROACHES...WINDS 10 KFT ABOVE SEA
LEVEL RANGING FROM 60 TO 70 MPH...WILL MOVE ACROSS NORTHERN ARIZONA.
IN MOST AREAS WINDS WILL DECREASE DURING THE NIGHT DUE TO NOCTURNAL
COOLING/DECOUPLING OF SURFACE WINDS FROM WINDS ALOFT.
HOWEVER...LOCALLY VERY STRONG WINDS GUSTING FROM 45 TO 60 MPH ARE
LIKELY NORTHEAST OF THE SAN FRANCISCO PEAKS (DONEY PARK AND HIGHWAY
89A) AND NORTHEAST OF OTHER HIGH TERRAIN FEATURES OF NORTHERN
ARIZONA. STRONG WINDS WILL CONTINUE THROUGH MONDAY IN EASTERN
ARIZONA WHILE WINDS DECREASE WEST OF FLAGSTAFF.

FROM MONDAY INTO WEDNESDAY...MUCH COOLER TEMPERATURES ALONG WITH A
CHANCE OF PRECIPITATION WILL DEVELOP AS THE LOW MOVES ACROSS
ARIZONA. SNOW LEVELS STILL LOOK LIKE THEY COULD BRIEFLY DIP AS LOW
AS 7000 FEET MONDAY THROUGH TUESDAY IN HEAVIER SHOWERS.
HOWEVER...ONLY A SLIGHT CHANCE OF PRECIPITATION IS IN STORE FOR MOST
OF NORTHERN ARIZONA. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL MONDAY
AFTERNOON AND TUESDAY AFTERNOON DUE TO COLD TEMPERATURES ALOFT AND
SURFACE HEATING COMBINED WITH INCREASED MOISTURE.

FOR THURSDAY AND THE END OF THE WEEK...FAIR AND WARMER WEATHER WILL
RETURN TO NORTHERN ARIZONA AS LOW PRESSURE EXITS TO THE EAST.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE
FORECAST PERIOD. ON SUNDAY...SCATTERED HIGH AND MID CLOUDS WILL
BEGIN TO MOVE INTO NORTHWESTERN ARIZONA LATE SUNDAY AFTERNOON AHEAD
OF THE NEXT LOW PRESSURE SYSTEM. STRONG SOUTHWESTERLY SURFACE WINDS
WILL DEVELOP AFTER 16Z SUNDAY MORNING WITH SUSTAINED WINDS FROM 20
TO 30 KTS AND GUSTS FROM 35 TO 45 KTS ARE EXPECTED THROUGH THE EARLY
EVENING HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...ON SUNDAY...DRY AND WARM CONDITIONS WILL CONTINUE
WITH INCREASING SOUTHWESTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM
APPROACHING ARIZONA FROM THE NORTHWEST. A RED FLAG WARNING HAS BEEN
ISSUED FOR ALL ZONES AS CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
ON MONDAY...STRONGER WINDS AND LOW HUMIDITIES WILL CONTINUE FROM THE
MOGOLLON RIM NORTHEASTWARD TO THE NEW MEXICO BORDER AND A FIRE
WEATHER WATCH HAS BEEN ISSUED. HOWEVER...COOLER TEMPERATURES WILL
MODERATE HUMIDITY LEVELS AND WEAKER WINDS IN WESTERN AZ WILL
DIMINISH THE FIRE WEATHER THREAT ACROSS OUR WESTERN ZONES.

TUESDAY THROUGH THURSDAY...COOL TEMPERATURES WILL CONTINUE ON
TUESDAY WITH LIGHT TO BREEZY WINDS FORECAST AS THE LOW PRESSURE
SYSTEM MOVES NORTHEASTWARD AWAY FROM THE STATE. A HIGH PRESSURE
RIDGE WILL MOVE INTO THE REGION ON WEDNESDAY...INCREASING OUR
TEMPERATURES AND PRODUCING LIGHT WINDS THROUGH THURSDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT ON SUNDAY FROM 11 AM TO 8 PM MST FOR
AZZ104>118-137>140.

FIRE WEATHER WATCH IN EFFECT ON MONDAY FROM 11 AM TO 8 PM MST FOR
AZZ110>114-140.

WIND ADVISORY IN EFFECT ON SUNDAY FROM 10 AM TO 8 PM MST FOR
AZZ004>017-039-040.

&&

PUBLIC..................MCCOLLUM
AVIATION/FIRE WX........BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION
VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 7, 4:16 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
416 AM MST SAT MAY 7 2011

AZZ004>018-037>040-080715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
416 AM MST SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH MONDAY...A PACIFIC LOW PRESSURE SYSTEM WILL BRING
STRONG SOUTHWEST WINDS. THESE WINDS MAY EXCEED WIND ADVISORY
THRESHOLDS DURING THIS TIME PERIOD. DRY AIR COMBINED WITH STRONG
WINDS MAY LEAD TO CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED
AS WELL. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHERN
ARIZONA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:21 PM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai17 hr
May 7, 2:15 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai30 hr
May 7, 2:45 PM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.